Format

Send to

Choose Destination
See comment in PubMed Commons below
Pharmacol Biochem Behav. 1982 Sep;17(3):389-92.

Behavioral alterations produced by chronic naloxone injections.

Abstract

Repeated blockade of the endorphin receptors eventually induces symptoms resembling an opiate abstinence syndrome, despite the complete absence of opiate narcotics. Rats were injected with 0.6 mg/kg naloxone or with injection vehicle alone twice a day for six days. They were observed twice a day for four subsequent days. Body shakes, head shakes, scratches and total symptoms were significantly elevated in the naloxone treated group over controls. Symptoms were completely reversed by a small dose of morphine but not by naloxone. In a second experiment, rats were injected for ten days with the same dosage of naloxone. The abstinence-like syndrome began after six days of naloxone and continued for several days after cessation of injections. Total symptoms, body shakes, scratches and aggression were significantly elevated over controls and were reversed by morphine but not by naloxone.

PMID:
6890681
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center